Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 35, NWS Milwaukee, WI

March 31, 2018

NWS Milwaukee, WI issued this small craft advisory at Mar 31, 2018, 6:49 PM CDT. It took effect at Mar 31, 2018, 7:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2018, 6:49 PM CDT (23:49 UTC)
In effect from
Mar 31, 2018, 7:00 PM CDT
Expired
Apr 1, 2018, 2:39 AM CDT
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

821 
WHUS73 KMKX 312349
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
649 PM CDT Sat Mar 31 2018

...GUSTY WINDS LINGERING INTO TONIGHT...

LMZ643>646-010800-
/O.EXP.KMKX.GL.W.0005.000000T0000Z-180401T0000Z/
/O.NEW.KMKX.SC.Y.0035.180401T0000Z-180401T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
649 PM CDT Sat Mar 31 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until 4 AM CDT Sunday.
The Gale Warning will expire at 7 PM CDT this evening. 

* WINDS: Northwest at 15 to 20 knots with gusts to 25 knots. 

* WAVES: 2 to 4 feet subsiding to 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx
2 follow-up statements
803 
WHUS73 KMKX 010221
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
921 PM CDT Sat Mar 31 2018

...GUSTY WINDS LINGERING INTO TONIGHT...

LMZ643>646-010900-
/O.CON.KMKX.SC.Y.0035.000000T0000Z-180401T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
921 PM CDT Sat Mar 31 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...

* WINDS: Northwest at 15 to 20 knots with gusts to 25 knots.

* WAVES: 2 to 4 feet subsiding to 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
DDV

www.weather.gov/mkx
729 
WHUS73 KMKX 010739
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
239 AM CDT Sun Apr 1 2018

...SMALL CRAFT ADVISORY CANCELLED EARLY...

LMZ643>646-010845-
/O.CAN.KMKX.SC.Y.0035.000000T0000Z-180401T0900Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
239 AM CDT Sun Apr 1 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Milwaukee/Sullivan has cancelled
the Small Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 6:44 PM CDT, 5 minutes earlier.

Area forecast discussion, Mar 31, 6:44 PM CDT, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
644 PM CDT Sat Mar 31 2018

.UPDATE...

Clouds will continue to decrease this evening into tonight as high
pressure builds into the area. Chilly lows in the teens most
places still look on track for tonight.

&&

.AVIATION(00Z TAFS)...

Clouds will continue to scatter out this evening as daytime
heating is lost, putting an end to the lingering MVFR conditions.
VFR conditions are then expected through Sunday as high pressure
moves into the region. Winds will continue to ease this evening
into tonight.

&&

MARINE...

Winds continue to ease this evening, so will let the Gale Warning
expire at 7 pm. Winds will remain high enough for a short Small
Craft Advisory, which will be put out from 7 pm to 4 am tonight.

Higher winds and waves are likely to return Tuesday into Wednesday
as low pressure moves through the region.

&&

.PREV DISCUSSION... (Issued 330 PM CDT Sat Mar 31 2018)

SHORT TERM...

Tonight And Sunday...Forecast Confidence Is High.

Given trends with the wind gusts and forecast soundings showing
gradually lower wind speeds mixing downward, will cancel the Wind
Advisory except for the lakeshore counties. Winds near the lake
are still blowing close to criteria at times. It will expire near
the lake at 6 PM CDT.

The pressure gradient and subsequent strong northwest winds will
gradually weaken tonight, with light west winds expected on
Sunday. Clouds should continue to break up with cold air advection
bringing drier air into the area.

Dry conditions are expected tonight into Sunday, with high
pressure passing by to the southwest. Cold temperatures are
expected, with short term blended models suggesting lows in the
middle to upper teens tonight. Highs should only reach the middle
30s on Sunday.

Sunday night through Tuesday night...Forecast confidence medium.

Polar high pressure will pass just south of WI Sun nt. Light winds
and clear skies will drop temps into the teens. Clouds will then
increase by Mon afternoon via warm advection. The warm advection
pattern is ahead of a strong shortwave trough that will track
across the nrn Rockies Mon-Mon nt, reaching srn WI by Tue nt. The
upper wave will induce cyclogenesis on Mon over the nrn High
Plains. The low will then track to wrn MO Tue AM and into srn Lower
MI Tue afternoon.

A mid level band of warm advection and frontogenesis will begin
the precipitation Mon afternoon toward central WI and continue
through the night. Farther south, chances for rain and snow are
less until early Tue AM when low to mid level warm, moist
advection and frontogenesis begins to increase over srn WI. These
mechanisms will then produce strong lift on Tue with thermal
profiles suggesting mainly snow north of Madison and Milwaukee and
mainly rain to the south. The entire area will then see light
snow Tue nt with the passage of the upper wave. If the models
remain in good agreement with the evolution of this system, a
Winter Storm Watch may be needed for the nrn portion of the
forecast area. The strong lift and PWs of 0.70-0.90 inches could
produce an inch of qpf.

LONG TERM...Wednesday through Saturday...Forecast confidence
medium.

A very chilly period is expected with nwly flow aloft. 1000-500 mb
thicknesses will range from 516-528DM during this period. Only
slight chances of light snow forecast for Thu nt with a brief
period of warm advection followed by a cold front. High temps only
in the 30s for much of the week with lows in the teens, but cannot
rule out even colder temps.

AVIATION(21Z TAFS)...

Strong northwest wind gusts to around 30 knots are expected into
early this evening inland, with 33 to 37 knot gusts near Lake
Michigan. These winds will gradually weaken tonight, with light
west winds expected on Sunday. Ceilings around 2500 feet should
gradually mix out through this evening. Some high clouds may move
through southern parts of the area Sunday.

MARINE...

Gale Warning continues until 7 PM CDT this evening across the
nearshore waters of Lake Michigan. Northwest gales to 35 knots are
expected during this time. Any high waves should gradually be
pushed out over the open waters of Lake Michigan into this evening.

A Small Craft Advisory will be needed after the Gale Warning
expires early this evening, lingering into later tonight, as
northwest winds gust to around 25 knots.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 3 AM CDT Sunday morning for
LMZ643>646.

&&

Update...DDV
Tonight/Sunday and Aviation/Marine...Wood
Sunday Night through Saturday...Gehring
Hazardous weather outlook, Mar 31, 3:33 PM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
333 PM CDT Sat Mar 31 2018

WIZ046-047-051-052-056>060-062>072-012045-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
333 PM CDT Sat Mar 31 2018

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A Wind Advisory remains in effect until 6 PM for Sheboygan,
Ozaukee, Milwaukee, Racine, and Kenosha Counties. Northwesterly
wind gusts of 35 to 45 mph are still expected.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Accumulating snow is expected Monday night through Tuesday night
especially north of Madison and Milwaukee where heavy snow
accumulations could occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-012045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
332 PM CDT Sat Mar 31 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

A Gale Warning is in effect until 7 PM for gale force wind gusts
out of the northwest. A Small Craft Advisory will be needed after
7 PM for continued gusty northwest winds.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Brisk north winds and high waves will likely develop Tuesday
afternoon and continue into Wednesday. A Small Craft Advisory will
likely be needed for this period.

www.weather.gov/mkx

In the hours before

Local storm report, Mar 31, 1:15 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
115 PM CDT SAT MAR 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     NON-TSTM WND GST 3 N PLEASANT PRAIRIE    42.60N 87.94W
03/31/2018  M47 MPH          KENOSHA            WI   ASOS

            MEASURED AT KENOSHA REGIONAL AIRPORT ASOS -
            KENW.

&&

MBK
Local storm report, Mar 31, 3:51 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT SAT MAR 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND DMG MILWAUKEE               43.04N 87.90W
03/31/2018                   MILWAUKEE          WI   BROADCAST MEDIA

            THREE PANELS FELL OFF BOTTOM OF SKYWALK TO
            NEW NORTHWESTERN MUTUAL BUILDING DAMAGING A
            PARKED VEHICLE. INTERSECTION OF VAN BUREN ST
            AND WISCONSIN AVE. MULTIPLE PANELS ALSO FELL
            FROM APARTMENT BUILDING UNDER CONSTRUCTION
            NEAR PROSPECT AVE AND IVANHOE PLACE DAMAGING
            ANOTHER VEHICLE.

&&

SPM
Local storm report, Mar 31, 4:28 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
428 PM CDT SAT MAR 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     NON-TSTM WND GST 2 E RACINE              42.73N 87.74W
03/31/2018  M49 MPH          LMZ646             WI   MESONET

            MESONET STATION XRCN, 2 E RACINE.

1221 PM     NON-TSTM WND GST KENOSHA-AIRPORT         42.60N 87.93W
03/31/2018  M47 MPH          KENOSHA            WI   ASOS

            ASOS STATION ENW, KENOSHA-AIRPORT.

1146 AM     NON-TSTM WND GST RACINE-BATTEN AIRPORT   42.76N 87.81W
03/31/2018  M47 MPH          RACINE             WI   ASOS

            ASOS STATION RAC, RACINE-BATTEN AIRPORT.

1000 AM     HIGH SUST WINDS  8 E WIND POINT          42.80N 87.60W
03/31/2018  M46 MPH          LMZ673             WI   BUOY

            BUOY STATION WDH7559, 8 E WIND POINT.

0806 AM     NON-TSTM WND GST SHEBOYGAN-AIRPORT       43.77N 87.85W
03/31/2018  M45 MPH          SHEBOYGAN          WI   ASOS

            ASOS STATION SBM, SHEBOYGAN-AIRPORT.

0735 AM     NON-TSTM WND GST DODGE COUNTY APT        43.43N 88.70W
03/31/2018  M45 MPH          DODGE              WI   AWOS

            AWOS STATION UNU, DODGE COUNTY APT.

0655 AM     NON-TSTM WND GST MONROE                  42.62N 89.59W
03/31/2018  M45 MPH          GREEN              WI   AWOS

            AWOS STATION EFT, MONROE.

0741 AM     NON-TSTM WND GST FOND DU LAC AIRPORT     43.77N 88.49W
03/31/2018  M44 MPH          FOND DU LAC        WI   ASOS

            ASOS STATION FLD, FOND DU LAC AIRPORT.

0655 AM     NON-TSTM WND GST MINERAL POINT           42.89N 90.24W
03/31/2018  M44 MPH          IOWA               WI   AWOS

            AWOS STATION MRJ, MINERAL POINT.

0616 AM     NON-TSTM WND GST LONE ROCK-AIRPORT       43.21N 90.19W
03/31/2018  M44 MPH          SAUK               WI   ASOS

            ASOS STATION LNR, LONE ROCK-AIRPORT.

&&

SPM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 5:25 AM CDTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more13 hr

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.